MAUDE Adverse Event Report: AV-TEMECULA-CT ABSORB GT1 BIORESORBABLE VASCULAR SCAFFOLD SYSTEM; BIORESORBABLE DRUG ELUTING SCAFFOLD

AV-TEMECULA-CT ABSORB GT1 BIORESORBABLE VASCULAR SCAFFOLD SYSTEM; BIORESORBABLE DRUG ELUTING SCAFFOLD
Catalog Number 1235300-18
Health Effect - Clinical Code Perforation (2001)
Date of Event 02/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device was not returned for evaluation.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no other incidents from this lot.The reported patient effect of perforation, as listed in the bioresorbable vascular scaffold (bvs) system, absorb, instructions for use (ifu) is a known adverse event associated with the use of a coronary scaffold in native coronary arteries.Based on the case information and related record review, a conclusive cause for the reported patient effects and the relationship to the product, if any, cannot be determined; however, the difficult to position (cross-ability) appears to be related to the circumstances of the procedure and there is no indication of a product quality issue with respect to design, manufacture or labeling of the device.The graftmaster stent and xience alpine stent are filed under separate manufacturer report numbers.
 
Event or Problem Description
It was reported that the patient underwent a procedure to treat a target lesion in the diagonal artery.Pre-dilatation was performed at the target lesion and the 3.0 x 18 mm absorb bioresorbable vascular scaffold (bvs) was implanted without difficulty.Post dilatation was performed and a perforation was noted distal to the scaffolded area.A 2.8 x 16 mm graftmaster stent was advanced to the perforation site, using a non-abbott guide catheter extension for support.Due to the patient anatomy, the use of the guide catheter extension and advancement distally through the implanted absorb, resistance was met and positioning was difficult; therefore, the 2.8 x 16 mm graftmaster did not fully cover the perforation but sealed the area where it was implanted.A second 2.8 x 19 mm graftmaster stent delivery system was advanced and was able to cover the remaining perforation.During use of the non-abbott guide catheter extension, as the guide catheter extension was engaged in the left anterior descending artery, a dissection occurred (caused by the guide catheter extension).A 3.0 x 15 mm xience alpine was advanced to the dissection and deployed.Post-dilatation was performed using a 4.0 x 15 mm nc trek.After the nc trek was removed, the dissection flap was noted to cover the diagonal artery, occluding flow into the diagonal artery.No additional intervention was performed to treat the occlusion.During the procedure, the patient remained pain-free.Post-procedure, a small amount of blood was noted in the pericardium; however, this was not treated.The patient was discharged from the cath lab in stable condition.No additional information was provided.

Brand Name
ABSORB GT1 BIORESORBABLE VASCULAR SCAFFOLD SYSTEM
Common Device Name
BIORESORBABLE DRUG ELUTING SCAFFOLD
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6386402
Report Number2024168-2017-01903
Device Sequence Number16294422
Product Code PNY
UDI-Device Identifier08717648213045
UDI-Public(01)08717648213045(17)170901(10)6090261
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P150023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2017
Device Catalogue Number1235300-18
Device Lot Number6090261
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2017
Initial Report FDA Received Date03/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DIL CATH: 3.0X15MM NC TREK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR